What Are Some Common Wellbutrin Withdrawal Symptoms?
The drug Wellbutrin, usually referred to by its generic name bupropion, is used to treat depression and to help people quit smoking.
Wellbutrin can be a successful treatment for many disorders, but abruptly quitting it can cause withdrawal symptoms.
This article will examine a few typical wellbutrin withdrawal symptoms, their causes, and management options.
What Is Wellbutrin withdrawal?
Wellbutrin is a norepinephrine-dopamine reuptake inhibitor (NDRI), which increases the levels of norepinephrine and dopamine in the brain. These substances are neurotransmitters that play a role in controlling mood and feelings.
The brain of a habitual Wellbutrin user becomes accustomed to the elevated amounts of norepinephrine and dopamine. Their brain chemistry may become unbalanced if they abruptly stop using the medicine, resulting in withdrawal symptoms.
Common Wellbutrin withdrawal symptoms
Although Wellbutrin withdrawal symptoms might differ from person to person, some of the most prevalent physical symptoms are:
- Headaches. They can linger for several days and can be minor to severe.
- Common symptoms include exhaustion and nausea, which can accompany vomiting or diarrhea.
- Psychological symptoms can include agitation, anger, and depression.
- Muscle soreness and stiffness are less frequent but still possible, especially in the neck and shoulders.
These can be especially challenging since they impact a person’s disposition, conduct, and interpersonal connections. Another typical psychological ailment that causes trouble falling or staying asleep is insomnia.
Length and Severity of Withdrawal Symptoms
Depending on the individual, the length of Wellbutrin withdrawal symptoms may change. While some symptoms may only last a few days, others may experience them for several weeks or months.
The duration of someone’s Wellbutrin use, their dosage, and their general health are all variables that can affect how severe withdrawal symptoms are. Severe withdrawal symptoms are more likely to occur in those who take Wellbutrin for an extended period and at high doses.
Coping with Wellbutrin withdrawal symptoms
Wellbutrin withdrawal symptoms can be managed using a variety of methods. It’s crucial to see a healthcare professional before quitting any medicine. They might be able to provide instructions for tapering off Wellbutrin gradually, which can lessen the intensity of withdrawal symptoms.
Maintaining hydration, getting adequate sleep, and following a balanced diet are further suggestions for controlling withdrawal symptoms. Exercise is also beneficial since it improves mood and lowers anxiety.
It could be important to seek professional assistance if psychological problems are especially acute. Therapy or counseling can offer assistance and aid in controlling the signs of anxiety or sadness.
Is it Safe to Stop Taking Wellbutrin Abruptly?
No, it is not advisable to abruptly discontinue taking Wellbutrin. Uncomfortable and occasionally severe withdrawal symptoms might result from abruptly quitting the medicine. Before quitting any drug, including Wellbutrin, consult your doctor. They can offer advice on how to gently stop using the medicine, lowering the incidence and intensity of withdrawal symptoms.
Although Wellbutrin withdrawal can be difficult, remember that it’s only a stage. With the right assistance and supervision, most people may successfully manage their withdrawal symptoms and resume their regular habits. For advice and support if you suffer from Wellbutrin withdrawal symptoms, speak with a healthcare professional.